MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28G; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28G; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-28G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient presented acutely with a dislocated hip.On x-ray it was evident that the inner bipolar outer femoral head had dislocated from the polyethylene liner portion of the trident 0 degree constrained liner.Patient was 3 weeks post op/implantation.Said had bent forward only a small degree to pick something up with her grasper and felt it pop out.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation is reported involving trident insert.The event was confirmed by medical review.Method & results: -product evaluation and results: visual, functional, dimensional and material analysis of device could not performed as no device is return for examination.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the review of these records confirmed dislocation of the captured bipolar ball from the constrained liner after revision for recurrent dislocation and infection.The anteversion of the cup and stem cannot be assessed.The failure did not occur at the mismatched inner and outer ball, but at the preassembled bipolar - polyethylene interface.This was high risk construct in a high risk patient ( recurrent dislocator, history of infection).Obtaining the implant may provide insight into the mechanism of failure.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that patient right hip was revised due to dislocation.The event was confirmed for disassociation by provided medical review.A review of the provided medical records and/or x-rays by a clinical consultant indicated: the review of these records confirmed dislocation of the captured bipolar ball from the constrained liner after revision for recurrent dislocation and infection.The anteversion of the cup and stem cannot be assessed.The failure did not occur at the mismatched inner and outer ball, but at the preassembled bipolar - polyethylene interface.This was high risk construct in a high risk patient ( recurrent dislocator, history of infection).Obtaining the implant may provide insight into the mechanism of failure.The exact cause of the event could not be determined because lack of information for example: further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation is reported involving trident insert.The event was confirmed by medical review.Method & results: -product evaluation and results: visual inspection: visual inspection was performed and stated that - scratches and dents can be observed on the device surface.Ma: material analysis is not performed as disassociation not related to material integrity issue.Functional and dimensional inspection not performed as product is returned in damage condition.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the review of these records confirmed dislocation of the captured bipolar ball from the constrained liner after revision for recurrent dislocation and infection.The anteversion of the cup and stem cannot be assessed.The failure did not occur at the mismatched inner and outer ball, but at the preassembled bipolar - polyethylene interface.This was high risk construct in a high risk patient ( recurrent dislocator, history of infection).Obtaining the implant may provide insight into the mechanism of failure.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that patient right hip was revised due to dislocation.The event was confirmed for disassociation by provided medical review.Visual inspection of attached images was performed and stated that - scratches and dents can be observed on the device surface.A review of the provided medical records and/or x-rays by a clinical consultant indicated: the review of these records confirmed dislocation of the captured bipolar ball from the constrained liner after revision for recurrent dislocation and infection.The anteversion of the cup and stem cannot be assessed.The failure did not occur at the mismatched inner and outer ball, but at the preassembled bipolar - polyethylene interface.This was high risk construct in a high risk patient ( recurrent dislocator, history of infection).Obtaining the implant may provide insight into the mechanism of failure.The exact cause of the event could not be determined because lack of information for example: further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28G
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9860653
Report Number0002249697-2020-00576
Device Sequence Number2663877
Product Code KWZ
UDI-Device Identifier07613327025583
UDI-Public07613327025583
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number690-00-28G
Device Catalogue Number690-00-28G
Device Lot NumberR26H3J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 02/22/2020
Supplement Date Received by Manufacturer05/20/2020
08/07/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date06/11/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight104